Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2013
Severe Thunderstorm Warning 65, NWS Tulsa, OK
NWS Tulsa, OK issued this severe thunderstorm warning at May 15, 2013, 7:19 PM CDT for Pittsburg County, Oklahoma. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 15, 2013, 7:19 PM CDT (00:19 UTC)
- Expired
- May 15, 2013, 8:00 PM CDT
- In force
- 41 min
- Issued by
- NWS Tulsa, OK
- Area
- Storm-based polygon
County Pittsburg County, OK
The radar
The Tulsa radar (KINX), 136 km from the middle of the area, began a volume at 00:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lamont, OK (KLMN), launched 00:00Z, 0.3 hours before the alert went out and 236 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 439 J/kg
- Mixed-layer CIN
- -12 J/kg
- Mixed-layer LCL
- 796 m above ground
- 0-6 km bulk shear
- 7 kt
- 0-1 km storm-relative helicity
- -25 m²/s²
- 0-3 km storm-relative helicity
- -5 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
181
WUUS54 KTSA 160019
SVRTSA
OKC121-160100-
/O.NEW.KTSA.SV.W.0065.130516T0019Z-130516T0100Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TULSA OK
719 PM CDT WED MAY 15 2013
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
PITTSBURG COUNTY IN SOUTHEAST OKLAHOMA...
* UNTIL 800 PM CDT
* AT 716 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 20 MILES WEST OF SCIPIO TO 3 MILES WEST OF ASHLAND
TO 19 MILES SOUTHWEST OF ASHLAND...MOVING EAST AT 45 MPH.
STORM HAZARDS INCLUDE...
WIND GUSTS TO 60 MPH...
* SOME LOCATIONS IN OR NEAR THE PATH OF THESE STORMS INCLUDE...
HAYWOOD...KIOWA...SAVANNA...SCIPIO...MCALESTER REGIONAL AIRPORT...
BLANCO...MCALESTER...KREBS...ALDERSON...INDIANOLA...HARTSHORNE...
ARROWHEAD STATE PARK...CANADIAN...CROWDER AND BLOCKER.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PEOPLE OUTDOORS SHOULD MOVE INSIDE A STURDY BUILDING. STAY AWAY FROM
WINDOWS AND DOORS UNTIL THE STORM HAS PASSED.
&&
LAT...LON 3459 9588 3468 9589 3468 9609 3505 9610
3509 9607 3513 9601 3514 9602 3516 9596
3514 9591 3517 9588 3519 9578 3518 9575
3520 9571 3523 9558 3503 9550 3462 9553
3459 9561
TIME...MOT...LOC 0019Z 256DEG 41KT 3501 9627 3479 9608
3453 9618
$$2 follow-up statements
990
WWUS54 KTSA 160048
SVSTSA
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
748 PM CDT WED MAY 15 2013
OKC121-160100-
/O.CON.KTSA.SV.W.0065.000000T0000Z-130516T0100Z/
PITTSBURG OK-
748 PM CDT WED MAY 15 2013
...SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 800 PM CDT FOR
PITTSBURG COUNTY...
AT 746 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 6 MILES NORTH OF SCIPIO TO MCALESTER REGIONAL AIRPORT
TO PITTSBURG...MOVING EAST AT 45 MPH.
STORM HAZARDS INCLUDE...
WIND GUSTS TO 60 MPH...
SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...MCALESTER
REGIONAL AIRPORT...MCALESTER...BLANCO...KREBS...ALDERSON...
INDIANOLA...ARROWHEAD STATE PARK...CANADIAN...CROWDER...BLOCKER...
DOW...HAILEYVILLE...HARTSHORNE AND BACHE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PEOPLE OUTDOORS SHOULD MOVE INSIDE A STURDY BUILDING. STAY AWAY FROM
WINDOWS AND DOORS UNTIL THE STORM HAS PASSED.
&&
LAT...LON 3468 9589 3476 9595 3495 9593 3508 9598
3515 9596 3514 9591 3517 9588 3519 9578
3518 9575 3523 9558 3503 9550 3462 9553
3459 9561 3459 9588
TIME...MOT...LOC 0048Z 250DEG 39KT 3515 9592 3492 9578
3467 9583
$$237
WWUS54 KTSA 160059
SVSTSA
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
759 PM CDT WED MAY 15 2013
OKC121-160109-
/O.EXP.KTSA.SV.W.0065.000000T0000Z-130516T0100Z/
PITTSBURG OK-
759 PM CDT WED MAY 15 2013
...THE SEVERE THUNDERSTORM WARNING FOR PITTSBURG COUNTY EXPIRES AT
800 PM CDT...
THE THUNDERSTORM HAS WEAKENED BELOW SEVERE LIMITS...THEREFORE THE
SEVERE THUNDERSTORM WARNING WILL BE ALLOWED TO EXPIRE.
GUSTY WINDS AND HEAVY RAIN WILL STILL BE POSSIBLE WITH THIS STORM.
LAT...LON 3468 9589 3476 9595 3495 9593 3508 9598
3515 9596 3514 9591 3517 9588 3519 9578
3518 9575 3523 9558 3503 9550 3462 9553
3459 9561 3459 9588
TIME...MOT...LOC 0059Z 250DEG 39KT 3519 9578 3496 9564
3471 9569
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at May 15, 6:31 PM CDT, 48 minutes earlier.
Area forecast discussion, May 15, 6:31 PM CDT, 48 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TULSA OK 631 PM CDT WED MAY 15 2013 .AVIATION... CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM. SHOWERS/THUNDERSTORMS ASSOCIATED WITH SLOW MOVING MID-LEVEL CIRCULATION WILL IMPACT MAINLY THE KMLC AND KFSM TAF SITES INTO THE EVENING. AREAWIDE...EXPECT MVFR CIGS BECOMING IFR OVERNIGHT. SHOWERS/THUNDERSTORMS WILL LIKELY REDEVELOP LATE TONIGHT ACROSS SOUTHEAST OK...WITH THE ACTIVITY SPREADING EAST-NORTHEAST INTO AR THURSDAY MORNING. && .PREV DISCUSSION... /ISSUED 342 PM CDT WED MAY 15 2013/ DISCUSSION... MID LEVEL CIRCULATION LIFTING INTO CENTRAL OKLAHOMA IS IN THE PROCESS OF CLOSING INTO A MORE DEFINED LOW CENTER...WHICH WILL VERY SLOWLY TRACK EASTWARD AND MAINTAIN AN INFLUENCE ON THE REGIONAL WEATHER TONIGHT THROUGH THURSDAY. ONGOING CONVECTION ACROSS CENTRAL OK INTO WESTERN AR IS OPERATING IN AN UNSTABLE YET WEAKLY SHEARED ENVIRONMENT WHICH WILL SUPPORT ISOLATED SVR POTENTIAL INTO THE EVENING. CONVECTION IS EXPECTED TO BE MAINTAINED INTO THE OVERNIGHT HOURS AS A PLUME OF HIGHER MOISTURE CONTINUES TO BE ADVECTED ALONG THE EASTERN PERIPHERY OF THE UPPER LOW CENTER. EXPANSIVE CLOUDS / PRECIP WILL CONTINUE THE COOLER HIGH TEMPS ON THURSDAY. RIDGING ALOFT STRENGTHENS FRIDAY IN THE WAKE OF THE UPPER LOW WITH RAPIDLY WARMING LOW LEVEL TEMP PROFILES. THIS WILL ALSO SERVE TO STRENGTHEN THE LOW LEVEL CAPPING INVERSION WHICH WILL BE IN PLACE AHEAD OF THE NEXT UPPER TROUGH WHICH WILL BEGIN TO INFLUENCE THE PLAINS ON SATURDAY. CURRENT DATA FAVORS THE NECESSITY OF APPRECIABLE SFC BOUNDARIES TO FOCUS STORMS GIVEN THE CAPPED NATURE OF THE WARM SECTOR...AND THE CLOSEST BOUNDARY TO OUR AREA WILL BE THE SHARPENING DRYLINE ACROSS WESTERN OK. STORMS WHICH DEVELOP ALONG THIS ZONE FRIDAY WILL STRUGGLE TO MAKE IT THIS FAR EAST BEFORE DISSIPATING...WITH THE DRYLINE SHIFTING SLIGHTLY FURTHER EASTWARD ON SUNDAY WITH THE LIKELIHOOD OF A PASSING SPEED MAX AIDING INTO STORM DEVELOPMENT. FORECAST SHEAR/INSTABILITY PARAMETERS WILL FAVOR SUPERCELLS THAT MAY EVOLVE INTO A LARGER COMPLEX SUNDAY NIGHT...WITH NORTHERN LOCATIONS THE MOST LIKELY TO BE IMPACTED. STORM OUTFLOW AND/OR A WEAK COLD FRONT LOOK TO BE IN THE AREA ON MONDAY...AND AGAIN STRONG INSTABILITY WILL DEVELOP ALONG AND SOUTH OF THE BOUNDARY. FLOW ALOFT REMAINS STRONG HOWEVER THE LOW LEVEL FLOW LOOKS TO WEAKEN AND VEER CONSIDERABLY...WITH THIS SCENARIO FAVORING SVR STORMS INITIALLY ALONG AND NEAR THE BOUNDARY WITH A TRANSITION TOWARD HEAVY RAIN CONCERNS AS THE BOUNDARY SLOWLY SAGS SOUTHWARD. STORM CHANCES MAY LINGER INTO TUESDAY PENDING THE SOUTHWARD PUSH OF THE SFC BOUNDARY...WHILE THE FLOW ALOFT LOOKS TO TRANSITION TO UPPER RIDGING AND LESS ACTIVE BY MID/LATE WEEK. && .PRELIMINARY POINT TEMPS/POPS... TUL 64 78 66 84 / 70 30 10 10 FSM 64 74 64 80 / 70 60 30 10 MLC 64 74 65 80 / 60 40 10 10 BVO 62 79 62 87 / 70 30 10 10 FYV 61 73 60 80 / 70 50 30 10 BYV 60 72 61 82 / 70 50 30 10 MKO 63 75 63 82 / 70 50 10 10 MIO 63 77 63 85 / 70 40 20 10 F10 64 75 65 81 / 70 30 10 10 HHW 63 76 65 80 / 60 40 20 10 && .TSA WATCHES/WARNINGS/ADVISORIES... OK...NONE. AR...NONE. && AVIATION...18
Hazardous weather outlook, May 15, 7:11 PM CDT, 8 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TULSA OK 711 PM CDT WED MAY 15 2013 ARZ001-002-010-011-019-020-029-OKZ049-053>076-161000- ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK- CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK- LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK- OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK- PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK- WASHINGTON OK-WASHINGTON AR- 711 PM CDT WED MAY 15 2013 THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS MUCH OF EASTERN OKLAHOMA. .DAY ONE...TONIGHT. SEVERE THUNDERSTORM. RISK...ELEVATED. AREA...SOUTHEAST OKLAHOMA. ONSET...ONGOING. FLASH FLOOD. RISK...LIMITED. AREA...SOUTHEAST OKLAHOMA. ONSET...THIS EVENING. HEAVY RAIN. RISK...LIMITED. AREA... SOUTHEAST OKLAHOMA. ONSET...ONGOING. DISCUSSION... SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECTED THROUGH TONIGHT ACROSS EASTERN OKLAHOMA AND NORTHWEST ARKANSAS AS AN UPPER LEVEL LOW CURRENTLY LOCATED OVER WESTERN OKLAHOMA MOVES EAST ACROSS THE STATE AND IS EXPECTED TO BE OVER EXTREME NORTHEAST OKLAHOMA LATE TONIGHT. SOME OF THE STORMS THIS EVENING COULD BE STRONG TO SEVERE WITH LARGE HAIL AND WIND GUSTS TO AROUND 60 MPH THE CONCERN. THERE IS ALSO A SMALL POTENTIAL FOR A BRIEF TORNADO AS A LINE OF THUNDERSTORMS MOVES ACROSS SOUTHEAST OKLAHOMA THIS EVENING. LOCALLY HEAVY RAIN IS ALSO A CONCERN WITH THE STRONGER STORMS AND COULD LEAD TO FLOODING OF LOW LYING AREAS. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... ACTIVATION OF THE REGIONAL SPOTTER NETWORK LIKELY. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. THURSDAY...THUNDERSTORM POTENTIAL. FRIDAY...NO HAZARDS. SATURDAY THROUGH TUESDAY...THUNDERSTORM POTENTIAL. EXTENDED DISCUSSION... SHOWER AND THUNDERSTORM CHANCES ARE EXPECTED TO BE ONGOING THURSDAY MORNING ACROSS THE REGION BEFORE THE MAIN UPPER LOW SHIFTS EAST DURING THE DAY. THUNDERSTORM CHANCES INCREASE AGAIN OVER THE WEEKEND AS A STRONGER UPPER LEVEL STORM SYSTEM IS FORECAST TO PUSH OUT OF THE ROCKIES AND INTO THE SOUTHERN PLAINS ON SUNDAY AND MONDAY. MODERATE INSTABILITY...COUPLED WITH STRENGTHENING WIND FIELDS ALOFT SUGGEST A THREAT FOR SEVERE STORMS BOTH DAYS...INCLUDING THE POSSIBILITY OF TORNADOES. LOCALLY HEAVY RAIN WILL ALSO BE A CONCERN AS A COLD FRONT SLOWLY MOVES ACROSS THE AREA. THUNDERSTORM CHANCES WILL REMAIN POSSIBLE INTO TUESDAY BEFORE THE COLD FRONT FINALLY EXITS THE REGION. EMERGENCY MANAGEMENT PLANNING STATEMENT... PERSONS SHOULD BE PREPARED FOR THE POSSIBILITY OF MULTIPLE ROUNDS OF SEVERE WEATHER SUNDAY AND MONDAY. TIMING OF THE SEVERE WEATHER THREATS WILL CONTINUE TO BE REFINED WITH TIME. WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.
In the hours before
Special weather statement, May 15, 4:09 PM CDT, 3 hours 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
409 PM CDT WED MAY 15 2013
OKZ053-152200-
CHOCTAW OK-
409 PM CDT WED MAY 15 2013
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 500 PM CDT
FOR THE FOLLOWING COUNTY...
IN SOUTHEAST OKLAHOMA
EASTERN CHOCTAW
AT 410 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 7 MILES SOUTHWEST
OF ORD...MOVING NORTHEAST AT 35 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THIS STORM INCLUDE...HUGO...ORD...FROGVILLE...GRANT...
GOODLAND...SAWYER...FORT TOWSON...SWINK...MESSER...HUSKEY...FALLON...
APPLE...HUGO LAKE STATE PARK AND RAYMOND GARY STATE PARK.
THIS STORM WILL BE CAPABLE OF PRODUCING NICKEL SIZE HAIL AND WIND
GUSTS TO 50 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE
THE SIGNIFICANT WEATHER ADVISORY IS UPGRADED TO A WARNING.
LAT...LON 3388 9547 3387 9551 3389 9551 3388 9555
3393 9557 3392 9562 3414 9550 3415 9515
3409 9515 3387 9530 3388 9533 3387 9534
3386 9542
TIME...MOT...LOC 2110Z 209DEG 30KT 3385 9553Local storm report, May 15, 4:34 PM CDT, 2 hours 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
434 PM CDT WED MAY 15 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0430 PM HAIL HUGO 34.01N 95.51W
05/15/2013 E1.00 INCH CHOCTAW OK TRAINED SPOTTER
&&
RJSLocal storm report, May 15, 4:43 PM CDT, 2 hours 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
443 PM CDT WED MAY 15 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0420 PM HAIL GRANT 33.94N 95.51W
05/15/2013 E0.88 INCH CHOCTAW OK PUBLIC
ABOUT NICKEL SIZE HAIL FELL AT THE CHOCTAW CASINO.
&&
AEJSpecial weather statement, May 15, 5:01 PM CDT, 2 hours 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
501 PM CDT WED MAY 15 2013
OKZ065-152230-
OKFUSKEE OK-
501 PM CDT WED MAY 15 2013
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 530 PM CDT
FOR THE FOLLOWING COUNTY...
IN EAST CENTRAL OKLAHOMA
SOUTHEASTERN OKFUSKEE
AT 502 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 10 MILES SOUTH OF
BEARDEN...MOVING NORTHEAST AT 15 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THIS STORM INCLUDE...OKEMAH...WELEETKA...BEARDEN AND
CLEARVIEW.
THIS STORM WILL BE CAPABLE OF PRODUCING PENNY SIZE HAIL AND WIND
GUSTS TO 40 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE
THE SIGNIFICANT WEATHER ADVISORY IS UPGRADED TO A WARNING.
LAT...LON 3537 9645 3555 9630 3534 9604 3528 9614
3528 9643 3529 9645
TIME...MOT...LOC 2202Z 224DEG 13KT 3522 9641Special weather statement, May 15, 6:37 PM CDT, 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
637 PM CDT WED MAY 15 2013
OKZ070-071-160015-
MCINTOSH OK-MUSKOGEE OK-
637 PM CDT WED MAY 15 2013
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 715 PM CDT
FOR THE FOLLOWING COUNTIES...
IN SOUTHEAST OKLAHOMA
NORTHERN MCINTOSH
IN EAST CENTRAL OKLAHOMA
MUSKOGEE
AT 637 PM CDT...STRONG THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 2 MILES NORTHWEST OF STIDHAM TO 4 MILES SOUTHWEST OF
PORUM...MOVING NORTHEAST AT 30 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THESE STORMS INCLUDE...CHECOTAH...STIDHAM...ONAPA...
PIERCE...RENTIESVILLE...MUSKOGEE...COUNCIL HILL...PORUM...WARNER...
OKTAHA...KEEFETON...WAINWRIGHT...BOYNTON...SUMMIT...BRAGGS...LAKE
EUFAULA STATE PARK AND GREENLEAF STATE PARK.
THESE STORMS WILL BE CAPABLE OF PRODUCING PENNY SIZE HAIL AND WIND
GUSTS TO 40 MPH.
LAT...LON 3555 9574 3556 9571 3562 9572 3575 9567
3574 9513 3531 9524 3531 9537 3533 9539
3531 9542 3533 9582
TIME...MOT...LOC 2337Z 205DEG 27KT 3541 9571 3535 9530The office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 15, 8:01 PM CDT | Special Weather Statement | TSA | Latimer, Pittsburg | 44 min |
| May 15, 9:14 PM CDT | Special Weather Statement | TSA | Choctaw, Pushmataha | 61 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2013Every severe thunderstorm warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.